Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Albuquerque, NM

May 25, 2007Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at May 25, 2007, 8:19 PM MDT for Lincoln County, New Mexico. It took effect at May 25, 2007, 8:27 PM MDT. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2007, 8:19 PM MDT (02:19 UTC)
In effect from
May 25, 2007, 8:27 PM MDT
Expired
May 25, 2007, 10:15 PM MDT
In force
108 min
Issued by
NWS Albuquerque, NM
Area
Whole counties

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2217 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 260227
FFWABQ
NMC027-260415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
819 PM MDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 1015 PM MDT

* AT 812 PM MDT...LAW ENFORCEMENT OFFICIALS AND AN EMERGENCY MANAGER 
  REPORTED RAIN CONTINUING AROUND RUIDOSO FROM A LARGE AREA OF       
  SHOWERS AND THUNDERSTORMS. WHILE THE RAIN CURRENTLY IS NOT         
  PARTICULARLY HEAVY...EARLIER RAINS AND HEAVY RUNOFF HAS RESULTED  
  IN FLOODING OF SOME STREETS IN RUIDOSO AND AT LEAST ONE ROAD       
  CLOSURE...GAVIALAN CANYON ROAD. THE RIO RUIDOSO WAS AT BANKFULL.  

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH IS POSSIBLE IN THE 
WARNED AREA THROUGH 10 PM...CONTINUING TO CREATE SOME FLOODING ON 
CITY STREETS. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3334 10569 3332 10512 3361 10515 3359 10569

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:00 PM MDT, 5 hours 19 minutes earlier.

Area forecast discussion, May 25, 3:00 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI MAY 25 2007

.DISCUSSION...
AN UPPER LEVEL TROUGH WILL CROSS NEW MEXICO TONIGHT AND TRIGGER
SCATTERED TO NUMEROUS THUNDERSTORMS IN THE PROCESS. DURING THE
EVENING...THE MOST NUMEROUS COVERAGE WILL FAVOR THE VICINITY OF
THE CENTRAL MOUNTAIN CHAIN. LATE TONIGHT...THE FOCUS FOR MOST OF
THE STORMS WILL SHIFT TO THE CENTRAL EASTERN PLAINS. TONIGHT...A
15 TO 25 MPH EAST WIND IS ALSO EXPECTED TO RETURN BELOW CANYONS
OPENING INTO THE RIO GRANDE VALLEY...ESPECIALLY AFTER THE FOCUS
FOR CONVECTION SHIFTS TO THE EASTERN PLAINS.

DURING THE WEEKEND...CHANCES FOR THUNDERSTORMS WILL DECREASE EACH
DAY WHILE HIGH TEMPERATURES INCREASE A FEW DEGREES EACH DAY. MOST
OF THE SCATTERED ACTIVITY WILL DEVELOP DURING THE AFTERNOONS AND
EVENINGS ALONG AND EAST OF THE SOUTH CENTRAL MOUNTAINS.
ELSEWHERE...ISOLATED LATE DAY THUNDERSTORMS ARE EXPECTED...MAINLY
EAST OF THE CONTINENTAL DIVIDE.

THE FIRST HALF OF THE COMING WORK WEEK WILL BRING A NOTABLE DOWN
TICK IN CONVECTION WITH LATE DAY THUNDERSTORMS FAVORING THE SOUTH
CENTRAL MOUNTAINS...SOUTHEAST PLAINS...AND EVENTUALLY THE
NORTHEAST PLAINS ON TUESDAY AFTERNOON. MEANWHILE...TEMPERATURES
WILL WARM INTO THE UPPER 80S AND LOW 90S.

TUESDAY NIGHT...AND THEN AGAIN ON WEDNESDAY NIGHT...GFS SUGGESTS
BACK DOOR COLD FRONTS WILL PUSH INTO THE EASTERN PLAINS. THE FIRST
FRONT IS ONLY EXPECTED TO INCREASE DEW POINTS A FEW DEGREES...AND
THIS WILL RESULT IN INCREASED THUNDERSTORMS BY LATE ON WEDNESDAY
EAST OF THE CENTRAL MOUNTAIN CHAIN. THE STRONGER BACK DOOR PUSH
WILL COME ON WEDNESDAY NIGHT AND THURSDAY...WHILE A VIGOROUS
SHORTWAVE CROSSES THE NORTHEAST PLAINS. THE POTENTIAL EXISTS FOR
SEVERE WEATHER THURSDAY IN THE NORTHEAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  83  47  86 /  10   5   0   0
GALLUP..........................  39  81  39  82 /  10   5   0   0
GRANTS..........................  43  80  41  83 /  20   5   0   0
GLENWOOD........................  49  86  48  91 /  20  10  10   0
CHAMA...........................  33  72  32  75 /  20  20  10   5
LOS ALAMOS......................  45  75  42  80 /  50  10   5   5
RED RIVER.......................  36  64  35  69 /  60  30  10  20
TAOS............................  40  75  39  79 /  50  10  10  10
SANTA FE........................  47  77  47  80 /  60  10  10   5
SANTA FE AIRPORT................  48  79  47  82 /  60  10  10   5
ESPANOLA........................  52  84  52  85 /  50  10  10   5
ALBUQUERQUE HEIGHTS.............  57  82  58  85 /  60  10  10   5
ALBUQUERQUE VALLEY..............  56  84  57  87 /  60   5  10   5
ALBUQUERQUE FOOTHILLS...........  53  79  58  83 /  60  10  10   5
ALBUQUERQUE WEST MESA...........  55  83  57  86 /  50   5  10   5
SOCORRO.........................  59  84  56  88 /  50  20  10   5
SANDIA PARK/CEDAR CREST.........  47  76  49  80 /  60  10  10   5
MORIARTY/ESTANCIA...............  49  80  47  83 /  60  10  10   5
CARRIZOZO.......................  57  78  56  84 /  50  30  20  10
RUIDOSO.........................  49  70  52  74 /  60  30  30  20
RATON...........................  43  75  44  80 /  50  20  20  20
LAS VEGAS.......................  45  74  44  78 /  60  20  20  20
ROY.............................  52  74  52  78 /  50  20  20  20
CLAYTON.........................  53  76  54  82 /  40  20  20  20
SANTA ROSA......................  57  84  56  85 /  50  20  20  20
TUCUMCARI.......................  58  83  58  85 /  40  20  20  20
FORT SUMNER.....................  59  84  58  85 /  40  20  20  20
CLOVIS..........................  56  79  58  84 /  40  30  30  20
PORTALES........................  55  80  57  85 /  40  30  30  20
ROSWELL.........................  60  83  59  87 /  40  30  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44
Hazardous weather outlook, May 25, 6:00 AM MDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI MAY 25 2007

NMZ001>021-026-261200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS MAY DEVELOP OVER THE EASTERN PLAINS ALONG
THE TEXAS STATE LINE THIS AFTERNOON WITH HAIL AND GUSTY WINDS THE
MAIN THREATS. SHOWERS AND THUNDERSTORMS ALONG THE CENTRAL MOUNTAIN
CHAIN WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL LATE THIS AFTERNOON
INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHEAST NEW MEXICO
LATE SATURDAY AFTERNOON INTO SATURDAY EVENING WITH HAIL AND GUSTY
WINDS THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

In the hours before

Local storm report, May 25, 4:27 PM MDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             5 N ENCINO              34.72N 105.46W
05/25/2007  E0.75 INCH       TORRANCE           NM   PUBLIC

&&

CJONES
Special weather statement, May 25, 5:20 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 PM MDT FRI MAY 25 2007

NMZ012-252345-
CONCHAS LAKE/GUADALUPE COUNTY-
520 PM MDT FRI MAY 25 2007

...LINE OF STRONG THUNDERSTORMS WILL MOVE INTO SOUTHWEST PORTIONS
OF GUADALUPE COUNTY...

AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES SOUTHWEST OF
VAUGHN. MOVEMENT WAS TO THE EAST BETWEEN 5 TO 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PINTADA AND VAUGHN.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS AND THE
STORMS HAVE A HISTORY OF PRODUCING A FUNNEL CLOUD AND LARGE HAIL.

PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

50
Local storm report, May 25, 6:07 PM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 PM MDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             6 W ENCINO              34.65N 105.56W
05/25/2007  E1.50 INCH       TORRANCE           NM   PUBLIC

            1.5 INCH HAIL BROKE WINDOWS TO A FRIEND/NEIGHBOR OF DELLA
            DUNLAP. TIME REPORTED IS LOOSE APROXIMATELY AN HOUR AFTER
            INCIDENT TIME

&&

JS
Special weather statement, May 25, 6:16 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
616 PM MDT FRI MAY 25 2007

NMZ007-260100-
FAR NORTHEAST PLAINS-
616 PM MDT FRI MAY 25 2007

...STRONG THUNDERSTORM MOVING OVER UNION COUNTY...

AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES SOUTH OF MOUNT DORA.
MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SENECA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

40
Special weather statement, May 25, 6:17 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
617 PM MDT FRI MAY 25 2007

NMZ012-260100-
CONCHAS LAKE/GUADALUPE COUNTY-
617 PM MDT FRI MAY 25 2007

...STRONG THUNDERSTORM MOVING OVER GUADALUPE COUNTY...

AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTHWEST OF PASTURA.
MOVEMENT WAS EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL GUADALUPE
COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

40
Local storm report, May 25, 6:52 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
652 PM MDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             ENCINO                  34.65N 105.46W
05/25/2007  E1.75 INCH       TORRANCE           NM   PUBLIC

            BLEW OUT A CAR WINDOW CRACKED ANOTHER CAR WINDOW

&&

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:32 PM MDTSevere Thunderstorm WarningABQCurry, Quay43 min

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.